Alert archive / Alabama / Flash Flood Warnings in 2015
Flash Flood Warning 25, NWS Birmingham, AL
NWS Birmingham, AL issued this flash flood warning at Dec 25, 2015, 2:50 PM CST for Fayette County, Lamar County, Walker County, Alabama. It was in force for 5 hr. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Dec 25, 2015, 2:50 PM CST (20:50 UTC)
- Expired
- Dec 25, 2015, 7:45 PM CST
- In force
- 5 hr
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
- Flood severity
- None
Counties Fayette County, AL, Lamar County, AL, Walker County, AL
The radar
The Columbus AFB radar (KGWX), 59 km from the middle of the area, began a volume at 20:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 25, 3:05 PM CST | FLASH FLOOD | Sulligent, AL | WATER OVER PORTIONS OF RIVER ROAD IN NORTHERN LAMAR COUNTY. |
| Dec 25, 3:07 PM CST | FLASH FLOOD | Vernon, AL | WATER CROSSING PORTIONS OF HIGHWAY 18 NEAR VERNON. |
| Dec 25, 4:00 PM CST | FLASH FLOOD | Sulligent, AL | SULLIGENT POLICE DEPARTMENT REPORTS PORTIONS OF RIVER ROAD AND HIGHWAY 17 FLOODED. |
| Dec 25, 5:00 PM CST | FLASH FLOOD | 3 S Lupton, AL | JONES ROAD FLOODED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this flash flood warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 8.8 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 803 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 638 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 270 m²/s²
- 0-3 km storm-relative helicity
- 370 m²/s²
- Significant tornado parameter
- 1.1
- Supercell composite
- 5.9
The text
As transmitted, in the capitals the NWS used until 2016.
309
WGUS54 KBMX 252050
FFWBMX
ALC057-075-127-260145-
/O.NEW.KBMX.FF.W.0025.151225T2050Z-151226T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
250 PM CST FRI DEC 25 2015
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* FLASH FLOOD WARNING FOR...
FAYETTE COUNTY IN WEST CENTRAL ALABAMA...
LAMAR COUNTY IN WEST CENTRAL ALABAMA...
WALKER COUNTY IN CENTRAL ALABAMA...
* UNTIL 745 PM CST
* AT 249 PM CST...DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS
PRODUCING HEAVY RAIN ACROSS THE WARNED AREA. FLASH FLOODING IS
EXPECTED TO BEGIN SHORTLY. RAIN AMOUNTS MAY BE UP TO 4 INCHES IN A
SHORT PERIOD OF TIME.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
JASPER...WINFIELD...FAYETTE...CORDOVA...CARBON HILL...VERNON...
SULLIGENT...MILLPORT...BERRY...PARRISH...OAKMAN...GLEN ALLEN...
KENNEDY...DETROIT...KANSAS...NAUVOO...BELK...BEAVERTON...GU-WIN AND
ELDRIDGE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3406 8821 3405 8799 3402 8799 3402 8795
3392 8795 3391 8764 3400 8764 3399 8715
3396 8713 3396 8711 3361 8716 3360 8737
3361 8763 3358 8763 3354 8827
$$
75What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this flash flood warning went out at Dec 25, 1:30 PM CST, 1 hour 20 minutes earlier.
Area forecast discussion, Dec 25, 1:30 PM CST, 1 hour 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 130 PM CST FRI DEC 25 2015 .UPDATE... MESOSCALE UPDATE. && .DISCUSSION... WIDESPREAD FLOODING CONTINUES ACROSS THE NORTHERN THIRD OF THE STATE...WITH MORE HEAVY RAIN ANTICIPATED THROUGH THE EVENING. THE STALLED BOUNDARY CAUSING ALL THE TROUBLE IS JUST NOT WILLING TO LIFT OUT TO THE NORTH AT THIS POINT. MOST MODEL GUIDANCE IS LIFTING IT OUT WAY TOO QUICKLY IN RESPONSE TO THE AMPLIFIED SYSTEM THAT IS SET TO DIG SOUTHEAST LATER TONIGHT. MEANWHILE...PW VALUES NEAR TWO INCHES...70S DEWPOINTS...AND TEMPERATURES SOME 20 TO 30 DEGREES ABOVE NORMAL KEEP FEEDING THIS MONSTER. INSTABILITY VALUES REMAIN HIGH...AGGRAVATING THE SITUATION WITH PROLONGED...TRAINING THUNDERSTORMS. I WOULD EXPECT SEVERAL MORE INCHES OF RAIN BEFORE THE DEEP LAYER RIDGING TO OUR SOUTH AND EAST WINS OUT AND THIS BOUNDARY FINALLY LIFTS OUT TO NORTH. THE SHEAR HAS CONTINUED TO DWINDLE OVER TIME...KEEPING THE THREAT OF TORNADOES AND WIDESPREAD DAMAGING WINDS TO A MINIMUM. THROUGH THE EVENING AND OVERNIGHT HOURS...PLEASE REMAIN VIGILANT AND SEEK HIGHER GROUND. THIS AN EMERGENCY SITUATION. FLOODING KILLS MORE PEOPLE THAN ANY OTHER SEVERE WEATHER THREAT! TAKE IT SERIOUSLY IF YOU LIVE IN ANY AREA NORTH OF INTERSTATE 59! 17/KLAWS && .AVIATION... 18Z TAF DISCUSSION. FRONTAL BOUNDARY JUST TO OUR NORTH WILL KEEP CONDITIONS WARM AND MOIST ACROSS CENTRAL ALABAMA. SCATTERED TO WIDESPREAD RAIN...AND EMBEDDED STORMS...WILL PERSIST THIS PERIOD WITH THE BEST COVERAGE NORTH OF THE NORTHERN TAF SITES. WINDS TODAY COULD GUST UP TO 20 KTS OUT OF THE SOUTH. CIGS SHOULD REMAIN GENERALLY MVFR...WITH SOME VARIABILITY INTO VFR POSSIBLE...THRU THE REMAINDER OF THE DAYLIGHT HOURS. ABUNDANT LOW LEVEL MOISTURE AND ISENTROPIC UPGLIDE SHOULD BRING CIGS BACK INTO THE IFR CATEGORY OVERNIGHT. CONFIDENCE IS LOW IN THE VIS FORECAST AS SOME PATCHY DENSE FOG COULD BE POSSIBLE IF WINDS BECOME LIGHT/CALM. AT THIS TIME...THE BEST CHANCE OF THIS OCCURRING WOULD BE ACROSS THE SOUTH SO WILL LEAVE A TEMPO IN NEAR SUNRISE FOR NOW. 19 && .FIRE WEATHER... THE UNUSUALLY WARM AND WET WEATHER PATTERN WILL CONTINUE ACROSS CENTRAL ALABAMA THROUGH THE WEEKEND. && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 75 66 74 63 73 / 100 100 20 20 30 ANNISTON 77 68 75 64 74 / 100 80 20 20 30 BIRMINGHAM 74 69 76 65 75 / 100 90 20 30 30 TUSCALOOSA 77 70 77 67 76 / 90 80 20 30 30 CALERA 75 68 76 65 75 / 100 50 20 20 20 AUBURN 76 65 75 64 74 / 20 20 10 10 20 MONTGOMERY 80 67 79 63 78 / 20 20 10 20 20 TROY 79 67 79 63 77 / 20 10 10 10 20 && .BMX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 6 PM CST THIS EVENING FOR THE FOLLOWING COUNTIES: BIBB...BLOUNT...CALHOUN...CHAMBERS...CHEROKEE... CHILTON...CLAY...CLEBURNE...COOSA...ETOWAH...FAYETTE... JEFFERSON...LAMAR...MARION...PICKENS...RANDOLPH...SHELBY...ST. CLAIR...TALLADEGA...TALLAPOOSA...TUSCALOOSA...WALKER...WINSTON. &&
Hazardous weather outlook, Dec 25, 1:39 PM CST, 1 hour 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 139 PM CST FRI DEC 25 2015 ALZ011>015-017>050-262245- MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE- CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA- CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA- CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON- BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 139 PM CST FRI DEC 25 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THROUGH THE OVERNIGHT. FLASH FLOODING WILL REMAIN A CONCERN FOR AREAS NEAR AND NORTH OF A LINE FROM ALICEVILLE TO ALABASTER TO HEFLIN. RAIN AMOUNTS OF 6 OR MORE INCHES ARE POSSIBLE THROUGH 9 PM. THESE AMOUNTS WILL PRODUCE DANGEROUS FLASH FLOODING. A RIVER FLOODING THREAT ALSO EXISTS ALONG THE TALLAPOOSA AND ALABAMA RIVER BASINS...WITH SEVERAL LOCATIONS RISING INTO CAUTION OR FLOOD STAGE. THUNDERSTORMS IN THE SAME ARE AS THE HEAVIER RAIN MAY BECOME STRONG TO SEVERE AT TIMES. THE MAIN THREAT WILL BE STRAIGHT LINE WINDS WITH A LESSER HAIL THREAT. THE TORNADO THREAT IS LOW BUT NOT ZERO. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. RIVER FLOODING WILL REMAIN POSSIBLE THROUGH EARLY SUNDAY ALONG PORTIONS OF THE ALABAMA AND TALLAPOOSA RIVER BASINS DUE TO RECENT RAINFALL. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE NECESSARY AT TIMES THROUGH 9 PM.
In the hours before
Local storm report, Dec 25, 1:44 PM CST, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BIRMINGHAM AL
144 PM CST FRI DEC 25 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 AM TORNADO 3 SSE SPRING HILL 32.04N 85.32W
12/24/2015 BARBOUR AL NWS EMPLOYEE
TORNADO DEBRIS SIGNATURE CONFIRMED BY DUAL-POL RADAR
DATA.
0429 AM TORNADO 1 SSE BOOT HILL 31.86N 85.63W
12/24/2015 BARBOUR AL NWS EMPLOYEE
TORNADO DEBRIS SIGNATURE CONFIRMED BY DUAL-POL RADAR
DATA.
0515 AM HEAVY RAIN CLAYTON 31.88N 85.45W
12/24/2015 E0.00 INCH BARBOUR AL EMERGENCY MNGR
WATER ON HIGHWAY 239 AND ALONG JACK HIGHTOWER ROAD.
0745 AM HEAVY RAIN SSW FORT MITCHELL ACTIV 32.30N 85.02W
12/24/2015 E0.00 INCH RUSSELL AL EMERGENCY MNGR
MINOR FLOODING, STANDING WATER, BRADLEY ROAD NEAR HIGHWAY
165.
0745 AM FLASH FLOOD 3 SSE PICKETT 31.93N 85.61W
12/24/2015 BARBOUR AL EMERGENCY MNGR
WATER COVERING BRIDGE ON HIGHWAY 239 NEAR COUNTY ROAD 27.
0759 AM FLASH FLOOD 4 WNW BOOT HILL 31.90N 85.70W
12/24/2015 BULLOCK AL LAW ENFORCEMENT
GROUND EROSION CAUSE BY FLOODING, SINKHOLE HAS FORMED ON
AL29N JUST ACROSS PIKE/BULLOCK COUNTY LINE-REROUTING
TRAFFIC
0819 AM FLOOD 1 SSW COMER 32.03N 85.39W
12/24/2015 BARBOUR AL PUBLIC
WATER FLOWING ACROSS THE BRIDGE ON CR 49. ROAD IS
IMPASSABLE. CORRECTED FOR LOCATION.
0830 AM FLOOD 20 SW INVERNESS 31.81N 85.99W
12/24/2015 PIKE AL EMERGENCY MNGR
COUNTY ROAD 223 HAS FLOODED IN PIKE COUNTY, ROAD IS
CONSIDERED IMPASSABLE
0832 AM FLASH FLOOD 10 NW COMER 32.14N 85.50W
12/24/2015 BULLOCK AL EMERGENCY MNGR
US HWY 82 CLOSED DUE TO FLASH FLOODING ON THE COUNTY LINE
BETWEEN PIKE AND BARBOUR, TRAFFIC BEING REROUTED
0921 AM FLASH FLOOD LANETT 32.87N 85.21W
12/24/2015 CHAMBERS AL EMERGENCY MNGR
FLOODING HAS PRODUCED A GAS MAIN BREAK ON CHERRY STREET.
HIGHWAY 29 IS IMPASSABLE AND CLOSED. SEVERAL OTHER LOCAL
STREETS ARE FLOODED AND IMPASSABLE. CREEKS AND STREAMS
ARE RUNNING OUT OF THEIR BANKS.
0924 AM FLASH FLOOD 5 WSW BRUNDIDGE 31.70N 85.89W
12/24/2015 PIKE AL EMERGENCY MNGR
SEVERAL ROADS ARE FLOODED AND CLOSED. THESE INCLUDE CR
6647, CR 6622 AND CR 3319.
0936 AM FLASH FLOOD 4 N WEDOWEE 33.37N 85.49W
12/24/2015 RANDOLPH AL EMERGENCY MNGR
WATER HAS COME UP OVER THE OLD HIGHWAY 431 BRIDGE.
HIGHWAY 48 HAS BEEN FLOODED AND WAS IMPASSABLE.
0936 AM FLASH FLOOD FOSTERS CROSS ROADS 33.42N 85.56W
12/24/2015 RANDOLPH AL EMERGENCY MNGR
CR 210 IS FLOODED AND CLOSED. CR 4801 HAS HAD A LARGE
SECTION WASHED AWAY. CR 208 HAS HAD A LARGE SECTION
WASHED AWAY. NUMEROUS OTHER COUNTY ROADS WERE FLOODED AND
IMPASSABLE.
0940 AM FLASH FLOOD 1 SSE WAUGH 32.35N 86.03W
12/24/2015 MONTGOMERY AL BROADCAST MEDIA
ROAD WAS FLOODED AND IMPASSABLE BETWEEN WELCH POINT AND
LUCAS POINT.
1000 AM FLASH FLOOD 4 SSE WAUGH 32.31N 86.02W
12/24/2015 MONTGOMERY AL BROADCAST MEDIA
WATER FLOWING ACROSS BRIDGE ON VAUGHN RD NEAR MARLER RD.
TIME ESTIMATED BASED ON REPORT.
1008 AM FLASH FLOOD 15 S MONTGOMERY 32.14N 86.28W
12/24/2015 MONTGOMERY AL EMERGENCY MNGR
US HWY 331 AT GRANT ROAD INTERSECTION IS CLOSED IN ALL
DIRECTIONS DUE TO FLOODING UNTIL 6PM TONIGHT
1027 AM TSTM WND GST 2 E OPELIKA 32.66N 85.34W
12/24/2015 E60.00 MPH LEE AL TRAINED SPOTTER
STRONG WIND GUSTS WERE REPORTED TO CAUSE BROKEN WINDOWS
AND DOWNING OF TREES
1040 AM FLASH FLOOD 2 NE AUBURN 32.61N 85.45W
12/24/2015 LEE AL PUBLIC
STREET FLOODING REPORTED VIA SOCIAL MEDIA ON EAST
UNIVERSITY DR IN FRONT OF MCALISTERS DELI...ALSO ON GLENN
AVE AND SHELTON MILL RD. TIME ESTIMATED BASED ON REPORTS.
1054 AM FLOOD LANETT 32.87N 85.21W
12/24/2015 CHAMBERS AL EMERGENCY MNGR
US 29 AT AL/GA LINE HAS FLOODED, ROAD IS CONSIDER
IMPASSABLE IN ALL DIRECTIONS AND TRAFFIC IS BEING
REROUTED.
1058 AM FLASH FLOOD 3 N BRUNDIDGE 31.76N 85.82W
12/24/2015 PIKE AL EMERGENCY MNGR
STATE ROAD 93 NEAR MP 3 HAS BEEN CLOSED DUE TO FLOODING.
TRAFFIC BEING REROUTED
1100 AM FLASH FLOOD 3 ESE NOTASULGA 32.55N 85.63W
12/24/2015 MACON AL PUBLIC
SMALL RETAINING PONDS AND SMALL CREEK HAVE OVERFLOWED
WITH WATER COVERING CR 57 NEAR CR 54. PORTION OF CR 59
WASHED OUT AND IMPASSABLE DUE TO WATER FLOWING OVER THE
ROADWAY. TIME ESTIMATED FROM REPORTS. UPDATED TO ADD MORE
LOCATIONS.
1103 AM FLOOD 10 S SEALE 32.15N 85.17W
12/24/2015 RUSSELL AL EMERGENCY MNGR
SEVERE FLOODING IN RUSSELL COUNTY ON LAKEVIEW ROAD,
SEVERAL PEOPLE ARE TRAPPED, EMERGENCY RESPONDERS ARE
ASSISTING.
1115 AM FLOOD 15 S SEALE 32.08N 85.17W
12/24/2015 RUSSELL AL EMERGENCY MNGR
WATER HAS SPREAD IN RUSSELL COUNTY FROM THE SEVERE
FLOODING, 2 HUNTERS ARE TRAPPED. RESPONDERS ARE
ASSISTING.
1126 AM FLASH FLOOD BLUE SPRINGS 31.66N 85.50W
12/24/2015 BARBOUR AL EMERGENCY MNGR
THE SPRING AT BLUE SPRINGS STATE PARK HAS EXCESSIVE
OUTPUT AND HAS FLOODED THE PARK. THE PARK HAS BEEN
CLOSED.
1133 AM FLOOD AUBURN 32.59N 85.48W
12/24/2015 LEE AL EMERGENCY MNGR
SEVERE FLOODING IN AUBURN NEAR EAST GLEN AVE. SEVERAL
ROADS BETWEEN AL HWY 14 AND SHUG JORDAN PKWY AND WILLS
TURK ROAD ARE CLOSED.
0102 PM FLASH FLOOD BRUNDIDGE 31.72N 85.82W
12/24/2015 PIKE AL EMERGENCY MNGR
ROAD CLOSURES INCLUDING CLAYTON AND JOHNSON STREETS IN
BRUNDIDGE DUE TO FLOODING. ADDITIONAL CLOSURES IN PIKE
COUNTY DUE TO FLOODING INCLUDING PORTIONS OF HWY 29, HWY
93, HWY 125, PIKE COUNTY ROADS 6647, 6648, 6622, 3319 AND
3326. PIKE COUNTY ROADS 3316, 3325, 4419, 4427, 6643 AND
5511 ARE FLOODED IN SPOTS.
0500 PM FLASH FLOOD AUBURN 32.59N 85.48W
12/24/2015 LEE AL PUBLIC
NUMEROUS LOCATIONS CURRENTLY FLOODING THROUGHOUT AUBURN.
WATER UP TO 3 FEET IS FLOWING THROUGH A TRAILER PARK NEAR
THE VET SCHOOL. ANOTHER AREA...CORNER OF E UNIVERSITY AND
OPELIKA HIGHWAY HAS UP TO 4 FEET OF STANDING WATER
ENGULFING VEHICLES
0750 PM FLASH FLOOD PHENIX CITY 32.47N 85.01W
12/24/2015 RUSSELL AL PUBLIC
REPORT OF 3 OR 4 HOMES FLOODED IN PHENIX CITY.
0810 PM FLASH FLOOD CLAYTON 31.88N 85.45W
12/24/2015 BARBOUR AL EMERGENCY MNGR
PORTIONS OF ALABAMA HIGHWAYS 239 AND 51 CLOSED DUE TO
FLOODING IN BARBOUR COUNTY.
0827 PM FLASH FLOOD 5 SE MONTICELLO 31.78N 85.71W
12/24/2015 PIKE AL DEPT OF HIGHWAYS
STATE ROUTE 130 CLOSED DUE TO FLOODING, IMPASSABLE
BETWEEN MILE MARKERS 1 THROUGH 9 IN PIKE COUNTY.
0928 PM FLASH FLOOD 1 NW CLAYTON 31.89N 85.46W
12/24/2015 BARBOUR AL EMERGENCY MNGR
TWO HOMEOWNERS TRAPPED IN RESIDENCE BY FLOODWATERS.
CORRECTED TIME.
0250 AM FLASH FLOOD 4 SSE SANTUCK 32.58N 86.09W
12/25/2015 ELMORE AL PUBLIC
OVER 6 INCHES OF FLOWING WATER ON THE ROAD AT TALLASSEE
HIGHWAY AND HAYNES ROAD.
0723 AM FLOOD COLUMBIANA 33.18N 86.60W
12/25/2015 SHELBY AL AMATEUR RADIO
NUMEROUS FLOOD REPORTS IN SHELBY COUNTY, HWY 47, HWY 45,
CR 47, HERITAGE ROAD, AND WEST COLLEGE ST. ROADS ARE
COVERED WITH WATER AND DOUBLE WIDE TRAILERS ARE BEGINNING
TO FLOAT.
0729 AM FLASH FLOOD TALLADEGA 33.43N 86.10W
12/25/2015 TALLADEGA AL PUBLIC
WATER COMPLETELY COVERING WEST RENFROE RD AT THE RENFROE
ECONOMY MINI STORAGE ROAD IMPASSABLE
0730 AM FLOOD COLUMBIANA 33.18N 86.60W
12/25/2015 SHELBY AL PUBLIC
SIGNIFICANT FLOODING IN THE CITY OF COLUMBIANA WITH WATER
ON HWY 28 AND WATER REACHINGTHE BRIDGE ON HWY 77
0754 AM FLOOD ARITON 31.60N 85.72W
12/25/2015 DALE AL EMERGENCY MNGR
US 231/AL 53 AT PEA RIVER BRIDGE IS FLOODED
0815 AM FLASH FLOOD 4 ESE COLUMBIANA 33.15N 86.54W
12/25/2015 SHELBY AL PUBLIC
CR 77 AND HORTON ROAD HAVE BEEN CLOSED TO COLUMBIANA.
SEVERAL PEOPLE HAVE BEEN TRAPPED IN THEIR HOUSES
0845 AM FLASH FLOOD COLUMBIANA 33.18N 86.60W
12/25/2015 SHELBY AL PUBLIC
LANDSLIDE DUE TO HEAVY RAINFALL AND FLASH FLOODING ON HWY
30. ROAD IS IMPASSABLE
0845 AM FLOOD 10 N LADONIA 32.61N 85.09W
12/25/2015 LEE AL EMERGENCY MNGR
10 PEOPLE WERE TRAPPED ON AN ISLAND ON THE CHATTAHOOCHE
AT SMITHS STATION DUE TO FLOODING, ALL 3 HOMES WERE
DESTROYED
0900 AM HEAVY RAIN HALEYVILLE 34.24N 87.62W
12/25/2015 E1.24 INCH WINSTON AL PUBLIC
LOW WATER CROSSINGS FLOODED. 1-1.24 INCHES REPORTED OVER
30 MIN PERIOD
0958 AM FLOOD MONTGOMERY 32.35N 86.28W
12/25/2015 MONTGOMERY AL EMERGENCY MNGR
14 HOMES FLOODED WITHIN CITY LIMITS, NO FATALITIES, NO
INJURIES REPORTED
1010 AM FLASH FLOOD CLANTON 32.84N 86.63W
12/25/2015 CHILTON AL LAW ENFORCEMENT
NUMBER 1 AL HWY AND NUMBER 145 COUNTY ROADS ARE FLOODING
DUE TO HEAVY RAINFALL
1015 AM FLOOD TUSKEGEE 32.44N 85.71W
12/25/2015 MACON AL EMERGENCY MNGR
MACON COUNTY COMMISSION REPORTED 7-8 BRIDGES OVER PAVED
COUNTY ROADS HAVE BEEN COMPLETELY WASHED OUT
1025 AM FLASH FLOOD HACKLEBURG 34.25N 87.83W
12/25/2015 MARION AL EMERGENCY MNGR
CULVERT WASHED OUT ON CO HWY 165 AND CO HWY 350
1230 PM FLASH FLOOD 4 S BEXAR 34.14N 88.14W
12/25/2015 MARION AL PUBLIC
WATER FLOWING ACROSS CR 13. ROAD IS IMPASSABLE.
1240 PM HEAVY RAIN HAMILTON 34.14N 87.98W
12/25/2015 M4.00 INCH MARION AL FIRE DEPT/RESCUE
RAINFALL SINCE MIDNIGHT LOCAL TIME.
1250 PM FLASH FLOOD HACKLEBURG 34.27N 87.83W
12/25/2015 MARION AL EMERGENCY MNGR
MARION COUNTY ROADS 165, 350, 98, 42, 154, UNION HILL
CEMETERY ROAD, INDIAN MOUND ROAD, OLD IVY TRAIL, COTTON
GIN ROAD, ACADEMY DRIVE AND BOARD TREE ROAD CLOSED IN
SPOTS CLOSED DUE TO FLOODING.
1250 PM HEAVY RAIN 4 WSW HAMILTON 34.12N 88.04W
12/25/2015 M2.93 INCH MARION AL AMATEUR RADIO
RAINFALL SINCE MIDNIGHT LOCAL TIME.
1255 PM HEAVY RAIN UNION GROVE 32.98N 86.68W
12/25/2015 M3.90 INCH CHILTON AL COCORAHS
STORM TOTAL RAINFALL 12/21-12/25.
0100 PM FLASH FLOOD STRAWBERRY 34.25N 86.49W
12/25/2015 BLOUNT AL DEPT OF HIGHWAYS
U.S. 231 CLOSED AT STRAWBERRY BRIDGE ALONG BLOUNT AND
CULLMAN COUNTY LINE, WATER OVER BRIDGE.
0113 PM FLASH FLOOD 1 NW CLAYTON 31.89N 85.46W
12/25/2015 BARBOUR AL DEPT OF HIGHWAYS
ALABAMA HIGHWAY 51 CLOSED DUE TO DAMAGE FROM FLOODING
BETWEEN MILE MARKERS 50.4 AND 51.2.
0120 PM FLASH FLOOD COMER 32.03N 85.38W
12/25/2015 BARBOUR AL DEPT OF HIGHWAYS
U.S. HIGHWAY 82 EASTBOUND CLOSED FOR REPAIRS DUE TO
FLOODING BETWEEN MILE MARKERS 220 AND 221.
&&
TGOGGINSLocal storm report, Dec 25, 1:54 PM CST, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
154 PM CST FRI DEC 25 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 PM FLASH FLOOD 5 NNW WESTON 34.24N 88.06W
12/25/2015 MARION AL PUBLIC
REPORT VIA SOCIAL MEDIA OF PORTIONS OF DOWNS RD AND
SEVERAL NEARBY ROADS FLOODED. TIME ESTIMATED.
&&
TGOGGINSLocal storm report, Dec 25, 2:20 PM CST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
220 PM CST FRI DEC 25 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 PM FLASH FLOOD HALEYVILLE 34.24N 87.62W
12/25/2015 WINSTON AL LAW ENFORCEMENT
STATE HIGHWAY 13 FLOODED IN WINSTON COUNTY, COUNTY ROAD
30 WASHED OUT IN WINSTON COUNTY, COUNTY ROAD 54 WASHED
OUT IN WINSTON COUNTY. LITTLEVILLE ROAD AND CHICKAKEE
ROAD FLOODED IN WINSTON COUNTY, COUNTY ROAD 99 FLOODED IN
MARION COUNTY.
&&
JHSpecial weather statement, Dec 25, 2:28 PM CST, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
228 PM CST FRI DEC 25 2015
ALZ018-020-252100-
CHEROKEE AL-ETOWAH AL-
228 PM CST FRI DEC 25 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CHEROKEE AND
NORTHEASTERN ETOWAH COUNTIES UNTIL 300 PM CST...
AT 228 PM CST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
NOCCALULA FALLS...OR NEAR GADSDEN...MOVING EAST AT 35 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
GADSDEN...RAINBOW CITY...HOKES BLUFF...CENTRE...ATTALLA...GLENCOE...
LEESBURG...REECE CITY...SAND ROCK...BALL FLAT...TENNALA...GADSDEN
MALL...TABOR ROAD...NOCCALULA FALLS...CHEROKEE ROCK VILLAGE...
BALLPLAY...SLACKLAND...WESTERN WEISS LAKE...RIDGEVILLE AND GADSDEN
STEAM PLANT.
THIS INCLUDES INTERSTATE 59 BETWEEN MILE MARKERS 181 AND 188.
LAT...LON 3401 8560 3394 8611 3412 8616 3420 8591
3420 8584 3422 8584 3427 8569
TIME...MOT...LOC 2028Z 254DEG 30KT 3405 8605
75Local storm report, Dec 25, 2:28 PM CST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
228 PM CST FRI DEC 25 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0211 PM FLASH FLOOD HAMILTON 34.14N 87.98W
12/25/2015 MARION AL EMERGENCY MNGR
PORTIONS OF TIDWELL ROAD, COUNTY ROAD 35, COUNTY ROAD
1650, COUNTY ROAD 97 AND JOHNSON ROAD CLOSED DUE TO
FLOODING.
&&
JHLocal storm report, Dec 25, 2:39 PM CST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BIRMINGHAM AL
239 PM CST FRI DEC 25 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0235 PM HEAVY RAIN HAMILTON 34.14N 87.98W
12/25/2015 M6.28 INCH MARION AL FIRE DEPT/RESCUE
RAINFALL SINCE MIDNIGHT LOCAL TIME. UPDATED REPORT.
&&
JHThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 24, 8:03 PM CST | Special Weather Statement | BMX | Sumter | 27 min |
| Dec 24, 8:31 PM CST | Special Weather Statement | BMX | Greene, Sumter | 29 min |
| Dec 24, 9:57 PM CST | Flash Flood Warning | BMX | Autauga, Elmore, Lowndes, Montgomery | 3 hr |
| Dec 25, 12:56 AM CST | Areal Flood Warning | BMX | Barbour, Bullock, Macon, Pike, Russell | 12 hr |
| Dec 25, 1:08 AM CST | Flash Flood Warning | BMX | Chambers, Chilton, Coosa, Elmore, Lee, Tallapoosa | 6 hr |
| Dec 25, 1:15 AM CST | Flash Flood Warning | BMX | Autauga, Dallas, Lowndes, Montgomery | 6 hr |
| Dec 25, 4:24 AM CST | Flash Flood Watch | BMX | Bibb, Blount, Calhoun, Chambers, Cherokee, Chilton and 17 more | 17 hr |
| Dec 25, 7:14 AM CST | Areal Flood Warning | BMX | Chambers, Elmore, Lee, Montgomery, Tallapoosa | 2 hr |
| Dec 25, 7:21 AM CST | Flash Flood Warning | BMX | Chilton, Shelby, Talladega | 3 hr |
| Dec 25, 7:40 AM CST | Special Weather Statement | BMX | Marion | 50 min |
| Dec 25, 7:48 AM CST | Severe Thunderstorm Warning | BMX | Lamar, Marion, Winston | 42 min |
| Dec 25, 8:35 AM CST | Special Weather Statement | BMX | Winston | 40 min |
| Dec 25, 9:17 AM CST | Areal Flood Advisory | BMX | Lamar, Marion, Winston | 3 hr |
| Dec 25, 9:40 AM CST | Areal Flood Advisory | BMX | Winston | 3 hr |
| Dec 25, 9:42 AM CST | River Flood Warning | BMX | Autauga, Dallas, Elmore, Lowndes, Montgomery | 11 days |
| Dec 25, 9:42 AM CST | River Flood Warning | BMX | Autauga, Dallas, Lowndes | 8 days |
| Dec 25, 9:42 AM CST | River Flood Warning | BMX | Dallas | 9 days |
| Dec 25, 10:30 AM CST | Flash Flood Warning | BMX | Marion, Winston | 9 hr |
| Dec 25, 11:51 AM CST | Areal Flood Advisory | BMX | Blount | 3 hr |
| Dec 25, 12:36 PM CST | Flash Flood Warning | BMX | Blount | 3 hr |
| Dec 25, 12:43 PM CST | Areal Flood Advisory | BMX | Fayette, Lamar, Marion, Walker | 3 hr |
| Dec 25, 2:28 PM CST | Special Weather Statement | BMX | Cherokee, Etowah | 32 min |
| Dec 25, 3:04 PM CST | Areal Flood Advisory | BMX | Blount, Cherokee, Etowah, Jefferson, St. Clair, Walker | 3 hr |
| Dec 25, 3:13 PM CST | Special Weather Statement | BMX | Fayette | 47 min |
| Dec 25, 3:31 PM CST | Special Weather Statement | BMX | Perry | 44 min |
| Dec 25, 3:35 PM CST | Tornado Warning | BMX | Tuscaloosa | 25 min |
| Dec 25, 3:49 PM CST | Flash Flood Warning | BMX | Blount | 8 hr |
| Dec 25, 4:24 PM CST | Tornado Warning | BMX | Jefferson | 36 min |
| Dec 25, 4:28 PM CST | Flash Flood Warning | BMX | Blount, Jefferson, St. Clair, Walker | 3 hr |
| Dec 25, 4:55 PM CST | Tornado Warning | BMX | Jefferson | 50 min |
| Dec 25, 5:25 PM CST | Tornado Warning | BMX | Bibb, Chilton | 21 min |
| Dec 25, 5:44 PM CST | Flash Flood Warning | BMX | Fayette, Jefferson, Tuscaloosa, Walker | 3 hr |
Nearby
Flash Flood Warnings in Alabama, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.